Stability of invariant manifolds in one and two dimensions

G Bellettini, A De Masi, N Dirr, E Presutti

Research output: Contribution to journalArticlepeer-review

2 Citations (SciVal)


We consider the gradient flow associated with a nonlocal free energy functional and extend to such a case results obtained for the Allen-Cahn equation on 'slow motions on invariant manifolds'. The manifolds in question are time-invariant one-dimensional curves in an L-2 space which connect the two ground states ( interpreted as the pure phases of the system) to the first excited state ( interpreted as a diffuse interface). Local and structural stability of the manifolds are proved and applications to the characterization of optimal tunnelling are discussed.
Original languageEnglish
Pages (from-to)537-582
Number of pages46
Issue number3
Publication statusPublished - 2007


Dive into the research topics of 'Stability of invariant manifolds in one and two dimensions'. Together they form a unique fingerprint.

Cite this